MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, +5LAT, 36MM G2-52/54MM CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, +5LAT, 36MM G2-52/54MM CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 136-36-52
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Synovitis (2094); Osteolysis (2377)
Date of Event 02/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation the patient had a right hip replacement on (b)(6) 2013.Approximately 10 years after the initial procedure the patient had a right hip revision on (b)(6) 2023.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.Revision op report on (b)(6) 2023.Diagnosis: failed right tha (advanced wear of polyethylene liner with significant periacetabular osteolysis).Encountered extensive reactive granulomatous synovial tissue.Femoral head was removed with tamp and a mallet.Bone implant interface of the femur stem was cleared¿found to be well fixed and reasonably positioned.Stem not revised.Polyethylene liner was removed.An extensive synovectomy was performed to remove granulomatous tissues.Removed the acetabulum with minimal bone loss.As expected from preop xr and ct there was extensive osteolysis of the ilium, and less so of the pubis and ischium.The patient tolerated the procedure well without any complications and the procedure went as planned.
 
Additional Manufacturer Narrative
D10: concomitants: (b)(6), 160-32-12 - nv splined ha rdd s/o sz 12.(b)(6), 180-01-52 - nv crown cup clstr hole 52mm group 2.(b)(6), 120-65-30 - bone screw 6.5mm dia x 30mm long.(b)(6), 142-36-00 - cocr fem head 36mm +0 offset 12/14.Pending investigation.
 
Additional Manufacturer Narrative
H10.Updated/additional information ¿ g1.G2.G4.H6.The most likely cause for the revision reported due to prosthesis wear is a combination of risk factors including, use error, implant positioning, implant size selection, and patient factors may have also been a contributing factor to the early prosthesis wear.However, this cannot be not confirmed with the information provided; devices were not returned.There is no other information available.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The patient/gxl acetabular liner involved in incident was reportedly revised due to prosthesis wear and osteolysis approximately 9 years and 11 months after the index surgery.However, the revised components were not returned to exactech for evaluation and no images or radiographs were provided.Based on the available information, the patient involved in incident meets the following risk criteria for early prosthesis wear: patients implanted with a lateralized liner, combination of largest available femoral head and/or thinnest available acetabular liner was used.The most likely underlying cause for the revision due to early prosthesis wear is a combination of risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed from the reported information and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LNR, +5LAT, 36MM G2-52/54MM CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
MDR Report Key18083689
Report Number1038671-2023-02702
Device Sequence Number12440761
Product Code JDI
UDI-Device Identifier10885862024329
UDI-Public10885862024329
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2017
Device Catalogue Number136-36-52
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer02/28/2024
Not provided
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date04/03/2024
12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1729-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexFemale